Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 25, 2001, 11:48 PM EDT for Stanly County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2001, 11:48 PM EDT (03:48 UTC)
- Expired
- May 26, 2001, 12:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 164 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 260348 SVRRAH NCC167-260415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1148 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STANLY COUNTY IN NORTH CAROLINA * UNTIL 1215 AM EDT * AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF PLYLER...OR ABOUT 9 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ALBEMARLE PLYLER BADIN THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ SEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:00 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 25, 9:00 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 900 PM EDT FRI MAY 25 2001 AS PRECIP DEPARTS TO OUR NORTHEAST ANOTHER AREA OF LIGHT PCPN ...MOSTLY ALOFT...APPEARS ON OUR WEST. HOWEVER...THIS WILL ONLY CAUSE ISOLATED SHOWERS OR SPRINKLES AS IT PASSES ACROSS OUR AREA TONIGHT. SO FOR TONIGHTS ZFP PACKAGE...I WILL LOWER POPS TO 20. SKIES WILL BE PARTLY CLOUDY. .RAH...NONE. AFL
In the hours before
Local storm report, May 25, 7:25 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
725 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
5
0420 PM 2 W TARBORO NC .88 INCH HAIL
05/25/01 EDGECOMBE REPORTED BY SKYWARN
SPOTTER
MLMSpecial weather statement, May 25, 7:29 PM EDT, 4 hours 19 minutes before
NCZ007>014-024>030-040>044-075>079-084>086-088>091-096-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 729 PM EDT FRI MAY 25 2001 SEVERE THUNDERSTORM WATCH #289 THAT WAS IN EFFECT FOR...JOHNSTON... LEE...WARREN...RICHMOND...MARTIN...VANCE...NASH...SAMPSON...WAKE... BLADEN...SCOTLAND...HALIFAX...HARNETT...EDGECOMBE...PERSON... CHATHAM...FRANKLIN...GATES...ORANGE...WAYNE...CUMBERLAND...DURHAM... GRANVILLE...PITT...BERTIE...HERTFORD...HOKE...NORTHAMPTON...DUPLIN... MOORE...GREENE...WILSON AND LENOIR COUNTIES... HAS BEEN CANCELLED.
Local storm report, May 25, 11:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
1131 PM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM TARBORO NC WIND DAMAGE
05/25/01 EDGECOMBE SEVERAL TREES DOWN IN
TOWN. 8-10 TREES DOWN IN
ONE MOBILE HOME PARK WITH
ROOFS PEELED BACK.
0420 PM TARBORO NC .88 INCH HAIL
05/25/01 EDGECOMBE ESTIMATED 150 ACRES OF
CROP DA`MAGEThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 28 min |
| May 25, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 26 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| May 26, 11:54 AM EDT | Severe Thunderstorm Warning | RAH | Nash | 36 min |
| May 26, 1:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 25 min |
| May 26, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 25 min |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.